Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I MUST beg to differ with you Dr. Henry on the "toxicity issue", but...!
Apr 25, 2006

I have before me, a letter to inform me, as a participant of a study, ("Vicriviroc,or, ACTG-A5211 study"), was found to have caused 3 types of cancer in study participants, and, yet, it wasn't enough to stop production, approval, and, or access to the drug. "Go figure huh?" As a cancer patient NOW, I don't think it is appropriate to ("even in your own experience"), to inform without acknowledging the "ACTUAL RISKS". Thank you, dave

Response from Dr. Henry

The intepretation of the link between the use of vicriviroc and the 5 cancers in that study was as follows: "The ACTG has concluded that a causal association between vicriviroc and the lymphoma cases could not be established at this time, and that all those who developed cancers had very advanced HIV disease, but says that it will put in place more intensive monitoring procedures in the study, which is comparing two doses of vicriviroc with an optimized background regimen plus placebo (for further information on the study, ACTG 5211, click here. The ACTG says that all participants in the study will undergo monitoring for three to five years after the study is completed in order to determine whether there are any harmful long-term effects of vicriviroc treatment."

Lymphoma and anal cancer are both greatly increased in AIDS patients without any treatment. There has been no proven link between any approved HIV drug and an increased risk for cancer. KH



Previous
confused about risks
Next
whats the most likley cause

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement